MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 3; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 3; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 74022123
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during a total knee arthroplasty surgery, a metal fragment was found in patient's incision.The metal fragment was successfully removed.It is unknown which product this metal fragment came from as there were no breakage on surgical instruments; therefore, it might have come from either jrny ii bcs femoral oxin lt sz 3 or journey tibia base np lt sz 2.Surgery was resumed, without any delay, with the same devices.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the associated device was not returned for evaluation.The images provided were reviewed and the reported event could be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.An historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but are not limited to excessive forces applied to implant, surgical technique and/or user error.As the metal fragment was found after implantation, the contribution of the device to the reported event could be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II BCS FEMORAL OXIN LT SZ 3
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12911925
Report Number1020279-2021-08467
Device Sequence Number4963144
Product Code JWH
UDI-Device Identifier00885556170311
UDI-Public00885556170311
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74022123
Device Catalogue Number74022123
Device Lot Number21FM21973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown